Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2006, 11:12 PM CDT for Travis County, Williamson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 11:12 PM CDT (04:12 UTC)
- Expired
- Apr 29, 2006, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 28 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 752 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 290412
SVREWX
TXC453-491-290500-
/O.NEW.KEWX.SV.W.0124.060429T0412Z-060429T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT FRI APR 28 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
TRAVIS
* UNTIL MIDNIGHT CDT
* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF LIBERTY HILL...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LEANDER...CEDAR PARK...
ANDICE...FLORENCE...GEORGETOWN DAM...GEORGETOWN...SERENADA...
WEIR...HUTTO...JARRELL...TAYLOR...GRANGER...BARTLETT...THRALL AND
GRANGER DAM.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3050 9808 3056 9808 3078 9797 3086 9789
3090 9776 3086 9760 3075 9729 3071 9726
3056 9720 3055 9720
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:34 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 8:34 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 834 PM CDT FRI APR 28 2006 .UPDATE... ISOLATED SEVERE THUNDERSTORMS HAVE FIRED OVER THE HILL COUNTRY. FARTHER WEST, THE DRY LINE IS BREEDING MORE THUNDERSTORMS AND MOVING EAST AT 15 MPH. AT THIS RATE, THE LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THRU DEL RIO AROUND MIDNIGHT, 4AM EAGLE PASS, LEAKEY, LLANO 8AM PARALLELING I-35. WITH THE MOIST TAP FROM THE PACIFIC AND GULF, AND PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES, WE CAN EXPECT DRENCHING RAINS WITH THE THUNDERSTORMS. NO UPDATES TO THE FORECAST AT THIS TIME. && .PREV DISCUSSION... (ISSUED 626 PM CDT FRI APR 28 2006) AVIATION... THE DRY LINE IN WEST TEXAS WILL ADVANCE EASTWARD ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THRU 12Z PRODUCING A SQUALL LINE WITH THE POTENTIAL FOR SEVERE TSTA. SOUTHEAST SURFACE WINDS OF 15-25 KTS WILL PREVAIL AHEAD OF THE DRY LINE WITH MVFR CIGS DEVELOPING AFTER 03Z. SKIES WILL CLEAR FROM THE WEST BEHIND THE SQUALL LINE AFTER 12Z WITH GUSTY NORTHWEST WINDS OF 15-25 KTS. PREV DISCUSSION... (ISSUED 332 PM CDT FRI APR 28 2006) DISCUSSION... AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER. THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST COUNTIES OF THE CWA BY NOON. AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY DRAPES ACROSS THE REGION. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/01
Hazardous weather outlook, Apr 28, 4:27 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 PM CDT FRI APR 28 2006 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 427 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.
In the hours before
Local storm report, Apr 28, 6:08 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 NW ROCKSPRINGS 30.12N 100.33W
04/28/2006 E0.88 INCH EDWARDS TX CO-OP OBSERVER
&&
JPBLocal storm report, Apr 28, 8:01 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 14 NNE HARPER 30.49N 99.16W
04/28/2006 E1.75 INCH GILLESPIE TX LAW ENFORCEMENT
&&
JPBLocal storm report, Apr 28, 8:36 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL ENCHANTED ROCK STATE PA 30.51N 98.85W
04/28/2006 E2.00 INCH LLANO TX BROADCAST MEDIA
&&
JPBLocal storm report, Apr 28, 8:52 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 5 N WILLOW CITY 30.47N 98.70W
04/28/2006 E1.50 INCH GILLESPIE TX BROADCAST MEDIA
&&
JPBLocal storm report, Apr 28, 9:50 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL MARBLE FALLS 30.58N 98.27W
04/28/2006 M1.50 INCH BURNET TX BROADCAST MEDIA
0925 PM TSTM WND DMG MARBLE FALLS 30.58N 98.27W
04/28/2006 BURNET TX BROADCAST MEDIA
POWER LINES DOWN
&&
JPBLocal storm report, Apr 28, 10:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL FREDERICKSBURG 30.27N 98.87W
04/28/2006 E0.88 INCH GILLESPIE TX FIRE DEPT/RESCUE
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| Apr 28, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 63 min |
| Apr 28, 8:06 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 39 min |
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| Apr 28, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| Apr 28, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 35 min |
| Apr 28, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| Apr 28, 9:22 PM CDT | Tornado Warning | EWX | Burnet | 23 min |
| Apr 28, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 23 min |
| Apr 28, 9:43 PM CDT | Tornado Warning | EWX | Kerr | 32 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 67 min |
| Apr 28, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 52 min |
| Apr 28, 10:15 PM CDT | Tornado Warning | EWX | Kerr | 30 min |
| Apr 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet | 67 min |
| Apr 28, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 11:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 44 min |
| Apr 28, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| Apr 29, 1:45 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
| Apr 29, 11:45 AM CDT | Red Flag Warning | EWX | Atascosa, Dimmit, Frio, Maverick, Zavala | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.